Pick-Up Date (MM/DD/YYYY)
Pick Up Date
Time

Common Drug Nutrient Depletions (DNDs) | Rite Aid

 

 

Did you know your prescriptions could be depleting certain nutrient levels?

 

 

While the prescriptions you take are doing a lot of good to help your body, they can also deplete certain nutrient levels. It’s easy to fill the gaps with nutrients as long as you know what you’re looking for.

 

Find your prescription below and see what nutrients might be recommended for you.

 

Antibiotics1-3

Potential Nutrient Depletion:

 

B1     Folic Acid

B2     B12

B6

 

Acid Supressing Medications1-3

Potential Nutrient Depletion:

 

B12     Magnesium

(with use of H2 antagonists and/or Proton Pump inhibitors)

 

Birth Control
(Oral Contraceptives)1-3

Potential Nutrient Depletion:

 

Folic Acid     B6

Magnesium

 

Blood Pressure Medication1-3

Potential Nutrient Depletion:

 

CoQ10 (with use of Beta Blockers)

ZincPotassium and Magnesium
(with use of Thiazide Diuretics)

 

Corticosteriods2-3

Potential Nutrient Depletion:

 

 

 

Cholesterol Lowering Medications1-3

Potential Nutrient Depletion:

 

CoQ10 (with use of Statins)

Fat-soluble vitamins – ADEK
(with use of Bile Acid Sequestrants)

 

Diabetes Medications1-3

Potential Nutrient Depletion:

 

Folic Acid     B12

(with use of Metformin)

 

If you have questions about any of your medications and what nutrients you should be taking, talk to your pharmacist and ask them for a copy of our Drug Nutrient Depletion brochure.

 

 

Sources:

 

1. US National Library of Medicine. Drugs, Herbs and Supplements. Internet: https://www nlm.nih.gov/medlineplus/druginformation.html Accessed 28 April 2016

 

2. Meletis CD & Zabriskie N. Common nutrient depletions caused by pharmaceuticals. Alt Comp Ther. 2007; 13(1):10-17..

 

3. Hyla Cass, M.D. A Practical Guide to Avoiding Drug-Induced Nutrient Depletion: http://nutritionreview/org/2013/04/ practical-guide-avoiding-drug-induced-nutrient-depletion/

 

4. Clayton JA, Rodgers S, Blakey J. Thiazide diuretic prescription and electrolyte abnormalities in primary care. Br J Clin Pharmacol 2006 Jan;61:87-95.

 

5. Pak CY. Correction of thiazide-induced hypomagnesemia by potassium-magnesium citrate from review of prior trials. Clin Nephrol 2000;54:271–275.